Safely Resuming Care
COVID-19 Virtual Visits
Awards and Recognitions
Community Health and Outreach
End of Life Option Act
Hospital Fast Facts
Media Policy and Guidelines
Mission, Vision and Values
Sponsorship Request Application
An overdose is taking too much of a substance. When people do this on purpose, it is an intentional overdose. However, overdoses can also be accidental or unintentional. In the US, accidental overdoses are a leading cause of death for people between the ages of 35 and 54.
All six of Dignity Health hospitals of Greater Sacramento provide expert care and treatment for overdose. If you need emergency medical attention for an overdose in Sacramento or a surrounding area, call 911 or go to one of our emergency rooms immediately. You can trust our professionals to deliver exceptional care.
Certain risk factors make you more likely to have a drug overdose. These risk factors include:
The signs and symptoms of an overdose vary widely and depend on the kind of substance used. Mild symptoms can include drowsiness, unsteadiness, and slurred speech.
More severe overdose symptoms can include:
Seek emergency medical care or dial 911 for severe symptoms.
Your treatment plans depend on the substance involved in the overdose. If you suspect an overdose, call 911 for medical help. Do not put your own safety at risk if the person is out of control or aggressive. However, here are some steps you can take to help until medical personnel arrive: